Nonlinear Partial Differential Equations in Mathematics and PhysicsView this Special Issue
Research Article | Open Access
Yuexing Yang, "Algebraic Decay for Weak Solutions of the Nonlinear Heat Equations in Whole Space R3", Abstract and Applied Analysis, vol. 2014, Article ID 329474, 4 pages, 2014. https://doi.org/10.1155/2014/329474
Algebraic Decay for Weak Solutions of the Nonlinear Heat Equations in Whole Space R3
We obtained the algebraic time decay rate for weak solutions of the nonlinear heat equations with the nonlinear term in whole space . The methods are based on energy methods and Fourier analysis technique.
In this study we consider the Cauchy problem of the following nonlinear heat equations in whole spaces: with the initial data Here, is the unknown function and
This nonlinear model appears to be relevant in the theory of the viscous incompressible Newtonian and non-Newtonian fluid flows (refer to [1–4] and the references therein). As for the generalized nonlinear heat equations there is much study on the well-posedness and large time behavior for solutions to these nonlinear heat equations [5–7]. For example, Ponce  and Zheng and Chen  studied global weak solutions of the generalized nonlinear heat equations by the difference methods. Escobedo and Zuazua  and Zhang [11, 12] studied the time decay for weak solutions of the nonlinear heat equation with filtration-type nonlinear terms. Zhao  recently examined asymptotic behavior for weak solutions of the nonlinear heat equations with the nonlinear term satisfying some growth conditions. One may also refer to some interesting time decay results for weak solutions of the nonlinear partial differential equations models [1, 14, 15]. More precisely, the optimal decay estimates for solutions of those nonlinear models such as
Motivated by the results [16, 17], the main purpose of this study is to investigate the algebraic time decay for weak solutions of the nonlinear heat equation (1)-(2). More precisely, when the initial data satisfies some integrable condition, we will show the weak solution of the nonlinear heat equation (1)-(2) decays as that of the linear heat equation. The result is proved by developing some analysis techniques, such as Fourier transformation and energy inequality.
2. Statement of the Main Results
In this section we first introduce some notations. We denote by with the usual Lebesgue space with the norm . In particular, . is the usual Sobolev space with the norm (refer to ). is any constant which may only depend on the initial data but never depend on . The Fourier transformation of is or ,
Our main result reads as follows.
Remark 2. It is well known that the solution of the linear heat equation has the same time decay properties as with the initial data . Therefore our result cannot be improved under the same condition on initial data. Moreover, it seems as an interesting and important problem to further consider the explicit error estimates between the above nonlinear heat equation and the linear heat equation; we will study this issue in the forthcoming paper.
Remark 3. Compared with the previous results on the time decay issue of the nonlinear heat equations, the main difficulty here lies in the uniform estimates of the nonlinear term . In order to overcome this difficulty, we further develop the classic so-called Fourier splitting methods which are first introduced by Schonbek  when she studied the time decay of Navier-Stokes equations. And then we further need to apply Hölder inequality, Young inequality, and energy inequality, together with the rigorous computation.
3. Proof of Theorem 1
In order to prove Theorem 1, the existence of weak solution of the nonlinear heat equation can be derived by the standard methods (refer also to , e.g.); we first deduce some auxiliary lemmas which will be employed in the proof of the main theorems.
Lemma 4. Under the same condition in Theorem 1, one has
Proof of Lemma 4. We first take Fourier transformation to both sides of the nonlinear heat equation (1)
We can look at the above equation (14) as a linear ordinary differential equation with respect to , and according to the fundamental theory of the ordinary differential equation, it is easy to check that the solution of (14) can be expressed as
Now we need to estimate the right-hand side of (15). Since we have used Hölder inequality and Young inequality.
Moreover, integrating the energy inequality (9) in time from to gives which, together with , yields
Plugging (18) into (15) gives that here we have used the fact .
Hence, we complete the proof of Lemma 4.
Lemma 5 (Parseval equality ). If , then the Fourier transformation of satisfies and
Now we begin to prove Theorem 1.
From the energy inequality (9), we have
Let then we have Inserting the above inequality into (24), it follows that and integrating in time yields
For , by means of the initial condition in Theorem 1 and Parseval equality, it is easy to check that
For , by employing Lemma 4 and direct computation, we have We now choose to get Thus,
Inserting the estimates of and into (28) becomes, note that from which, and together with, Parseval equality implies that
Hence we complete the proof of Theorem 1.
Conflict of Interests
The author declares that there is no conflict of interests regarding the publication of this paper.
This work is partially supported by the Innovation Fund of Wuhan University of Technology, no. 2013-la-024.
- P. Constantin and J. Wu, “Behavior of solutions of 2D quasi-geostrophic equations,” SIAM Journal on Mathematical Analysis, vol. 30, no. 5, pp. 937–948, 1999.
- B.-Q. Dong and Z.-M. Chen, “Regularity criteria of weak solutions to the three-dimensional micropolar flows,” Journal of Mathematical Physics, vol. 50, no. 10, Article ID 103525, 13 pages, 2009.
- M. E. Schonbek and T. P. Schonbek, “Asymptotic behavior to dissipative quasi-geostrophic flows,” SIAM Journal on Mathematical Analysis, vol. 35, no. 2, pp. 357–375, 2003.
- B. Dong and Z. Chen, “Asymptotic stability of the critical and super-critical dissipative quasi-geostrophic equation,” Nonlinearity, vol. 19, no. 12, pp. 2919–2928, 2006.
- M. E. Taylor, Partial Differential Equations, Springer, 1996.
- A. Pazy, Semigroups of Linear Operator and Applications to Partial Differential Equations, Springer, New York, NY, USA, 1983.
- L. Evans, Partial Differential Equations, American Mathematical Society, Providence, RI, USA, 1998.
- G. Ponce, “Global existence of small solutions to a class of nonlinear evolution equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 9, no. 5, pp. 399–418, 1985.
- S. Zheng and Y. Chen, “Global existence for nonlinear parabolic equations,” Chinese Annals of Mathematics B, vol. 7, no. 1, pp. 57–73, 1986.
- M. Escobedo and E. Zuazua, “Long-time behavior for a convection-diffusion equation in higher dimensions,” SIAM Journal on Mathematical Analysis, vol. 28, no. 3, pp. 570–594, 1997.
- L. H. Zhang, “Decay estimates for the solutions of some nonlinear evolution equations,” Journal of Differential Equations, vol. 116, no. 1, pp. 31–58, 1995.
- L. Zhang, “ estimates of solutions of some partial differential equations,” Nonlinear Analysis: Theory, Methods & Applications, vol. 56, no. 1, pp. 147–155, 2004.
- H. Zhao, “Asymptotics of solutions of nonlinear parabolic equations,” Journal of Differential Equations, vol. 191, no. 2, pp. 544–594, 2003.
- B. Dong and Y. Li, “Large time behavior to the system of incompressible non-Newtonian fluids in R2,” Journal of Mathematical Analysis and Applications, vol. 298, no. 2, pp. 667–676, 2004.
- B. Dong and Q. Liu, “Asymptotic profile of solutions to the two-dimensional dissipative quasi-geostrophic equation,” Science China Mathematics, vol. 53, no. 10, pp. 2733–2748, 2010.
- M. E. Schonbek, “ decay for weak solutions of the Navier-Stokes equations,” Archive for Rational Mechanics and Analysis, vol. 88, no. 3, pp. 209–222, 1985.
- B. Dong and Z. Chen, “Asymptotic profiles of solutions to the 2D viscous incompressible micropolar fluid flows,” Discrete and Continuous Dynamical Systems A, vol. 23, no. 3, pp. 765–784, 2009.
- K. Yosida, Functional Analysis, vol. 123, Springer, Berlin, Germany, 6th edition, 1980.
- B.-Q. Dong, Y. Jia, and Z.-M. Chen, “Pressure regularity criteria of the three-dimensional micropolar fluid flows,” Mathematical Methods in the Applied Sciences, vol. 34, no. 5, pp. 595–606, 2011.
Copyright © 2014 Yuexing Yang. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.